MAUDE Adverse Event Report: EXACTECH, INC. 145-DEG PE 38MM HUM LINER +2.5; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 145-DEG PE 38MM HUM LINER +2.5; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-38-03
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(h3) the cause of the patient¿s shoulder dislocation and subsequent revision reported cannot be conclusively determined; however, it may be due to a soft tissue imbalance, implant positioning, and/or implant size selection.Instability and total joint dislocation are known harms, as outlined in the ifu and risk file.The prosthesis wear noted on the explanted device appears to be secondary to abnormal articulation within the joint following the dislocation event.(d10) concomitant device(s): 320-01-38 equinoxe reverse 38mm glenosphere, (b)(6); 320-15-05 - eq rev locking screw, (b)(6); 300-01-11 - equinoxe, humeral stem primary, press fit 11mm, (b)(6); 320-10-00 - equinoxe reverse tray adapter plate tray +0, (b)(6); 320-15-04 - rs glenoid plate post aug, 8 deg, right, (b)(6); 320-20-00 - eq reverse torque defining screw kit, (b)(6); 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm, (b)(6); 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm, (b)(6); 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm, (b)(6); 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm, (b)(6).
 
Event or Problem Description
It was reported that approximately 1 year port op this patient was experiencing issues with their shoulder.The surgeon had several plans prior to surgery however due to the poor bone quality, he elected to leave the stem insitu and drill a burr hole (2mm) through the lateral fin of the stem in order to run a suture through and onto the greater tuberosity.He also removed the glenosphere and tried a +4mm glenosphere.This created too much pressure on the gt, so he went back to the original glenosphere.He then removed the liner and identified excessive wear on the medial aspect which had been articulating whilst displaced.He tried a 38mm constrained humeral liner +2.5mm and was happy with the stability.He implanted this liner and reduced the construct and was happy with the result.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-1418-2024; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The cause of the patient¿s shoulder dislocation and subsequent revision reported cannot be conclusively determined; however, it may be due to a soft tissue imbalance, implant positioning, and/or implant size selection.Instability and total joint dislocation are known harms, as outlined in the ifu and risk file.The prosthesis wear noted on the explanted device appears to be secondary to abnormal articulation within the joint following the dislocation event.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
145-DEG PE 38MM HUM LINER +2.5
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20611907
Report Number1038671-2024-04236
Device Sequence Number7928705
Product Code KWT
UDI-Device Identifier10885862086662
UDI-Public10885862086662
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Catalogue Number320-38-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown